MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED MULTIDIR SCREW D4.5 L 20 STERILE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER S.A.S. AEQUALIS REVERSED MULTIDIR SCREW D4.5 L 20 STERILE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWD120
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Inadequate Osseointegration (2646)
Date of Event 02/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
Tornier shoulder outcomes study - shout (b)(6).Loosening of the glenoid component because of a fall down of the patient, generating a glenoid fracture date of explant: (b)(6) 2019.Resolved without sequelae: (b)(6) 2019.Update: according to the attached reports and an hcp review, one of the 32mm screws was broken.It is unknown which one.
 
Event or Problem Description
Tornier shoulder outcomes study - shout (subject 108-00045) loosening of the glenoid component because of a fall down of the patient, generating a glenoid fracture date of explant: (b)(6) 2019.Resolved without sequelae: 21 may 2019.Update: according to the attached reports and an hcp review, one of the 32mm screws was broken.It is unknown which one.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Devices were not returned for investigation, but evidences were provided, based on x-rays and surgery reports which match the alleged failure.The provided pre-op x-rays show radiolucency around the peripheral screws (glenoid loosening), breakage of a peripheral screw and a baseplate bone graft out of the glenoid bone (glenoid fracture).Since surgery reports and images were provided, the opinion of a medical expert was sought and stated as following: "this patient was revised in 2015 (revision with conversion from anatomic to reversed and iliac crest bone graft of the glenoid).The x-rays show a failure of the iliac crest graft (radiolucency) and part of the graft being displaced with the glenoid baseplate" (glenoid fracture)."no doubt that a screw broke (one of the 32 mm screws)"."most likely partial resorption of the graft (radiolucency) leading to partial loosening of the baseplate, followed by a traumatic fracture of the graft displacing the baseplate together with a part of the bone graft".A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In this case, the patient conditions may have contributed to this event.It is very unlikely that the devices could have caused the reported event.More detailed information about the complaint event (as patient conditions, post-operative images before the fall) as well as the affected devices must be available in order to determine clearly the root cause of the complaint event.If any additional information is provided, the investigation will be reassessed.

Brand Name
AEQUALIS REVERSED MULTIDIR SCREW D4.5 L 20 STERILE
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18419282
Report Number3000931034-2023-00487
Device Sequence Number6760818
Product Code PHX
UDI-Device Identifier03700386917080
UDI-Public03700386917080
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/27/2020
Device Catalogue NumberDWD120
Device Lot Number5566AP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient Weight53 KG